MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BALL NOSE GUIDE WIRE 100CM; TRAUMA INSTRUMENT

ZIMMER BIOMET, INC. BALL NOSE GUIDE WIRE 100CM; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: france.The customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported approximately 3 weeks ago during an initial surgery there was a breakage of the file guide used in the context of the arthroplasty of the right hip, leaving in the diaphyseal shaft a part of the stem.The next day there was a revision for the removal of the broken piece, which could not be removed.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient had an initial right total hip arthroplasty approximately 2 months ago.Subsequently, during the procedure the femoral shaft was found to be very dense, and it was decided to perform motorized reaming.During the reaming, the guide pin fractured leaving part of the pin in the femoral shaft.The surgery could not be completed due to a lack of necessary equipment as the surgeon now needed to complete a femorotomy and implant a long revision stem.The patient was transferred to another hospital where the surgery was completed a day later.
 
Additional Manufacturer Narrative
(b)(4) reported event was unable to be confirmed due to limited information received from the customer.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BALL NOSE GUIDE WIRE 100CM
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16499635
Report Number0001825034-2023-00353
Device Sequence Number20407335
Product Code FZX
UDI-Device Identifier00887868027864
UDI-Public(01)00887868027864(17)310908(10)415690
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number281001100
Device Lot Number415690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer02/28/2023
07/26/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/22/2023
08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age47 YR
Patient SexUnknown
Patient Weight120 KG